Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 58, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 28, 2007, 9:32 PM CDT for Graham County, Kansas. It took effect at Aug 28, 2007, 9:37 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2007, 9:32 PM CDT (02:32 UTC)
- In effect from
- Aug 28, 2007, 9:37 PM CDT
- Expired
- Aug 29, 2007, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 290237 FFWGLD KSC065-290830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 932 PM CDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GRAHAM COUNTY IN NORTHWEST KANSAS... THIS INCLUDES THE CITY OF SAINT PETER... * UNTIL 330 AM CDT * AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS THAT ARE CURRENTLY PRODUCING HEAVY RAINFALL AND ARE MOVING SLOWLY ACROSS SOUTHERN GRAHAM COUNTY SOUTH OF HIGHWAY 24. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN GRAHAM COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3913 10016 3913 9961 3934 9960 3932 10016 $$ LOCKHART
2 follow-up statements
000 WGUS73 KGLD 290504 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1058 PM MDT TUE AUG 28 2007 KSC065-290830- GRAHAM KS- 1158 PM CDT TUE AUG 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR SOUTHERN GRAHAM COUNTY... AT 1155 PM CDT...ALTHOUGH THE THUNDERSTORMS AND HEAVY RAIN HAVE DIMINISHED...THE POTENTIAL FOR FLASH FLOODING REMAINS OVER MAINLY RURAL AREAS OF SOUTHERN GRAHAM COUNTY. WATER WILL CONTINUE TO RUN THROUGH AND POND IN THE NORMALLY DRY LOW LYING AREAS ACROSS SOUTHERN GRAHAM COUNTY FOR A PERIOD OF TIME AFTER THE RAINFALL SUBSIDES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3913 10016 3913 9961 3934 9960 3932 10016 $$ LOCKHART
000 WGUS73 KGLD 290825 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 224 AM MDT WED AUG 29 2007 KSC065-290834- GRAHAM KS- 324 AM CDT WED AUG 29 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM MDT (330 AM CDT) FOR SOUTHERN GRAHAM COUNTY... THUNDERSTORMS HAVE LEFT THE AREA...AND NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED. THEREFORE...THE WARNING WILL BE ALLOWED EXPIRE. LAT...LON 3913 10016 3913 9961 3934 9960 3932 10016 $$ SFJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:24 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Aug 28, 3:24 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 224 PM MDT TUE AUG 28 2007 .DISCUSSION...16Z WATER VAPOR IMAGERY INDICATES SHORT WAVE TROUGH JUST BEGINNING TO ENTER THE CWA...WITH FAIRLY DISTINCT AREA OF SUBSIDENCE AND DRYING BEHIND IT. AT THE SFC COLD FRONT WAS BETWEEN MCK AND HLC AND EXTENDED SOUTHWEST ACROSS THE SOUTHERN CWA. OVERALL NAM/GFS INITIALIZED REASONABLY WELL WITH 12Z DATA. MAIN FORECAST CONCERNS WILL BE PRECIP/THUNDER CHANCES AND TEMPS THROUGH THE SHORT TERM. TONIGHT...MAIN CONCERNS WILL CENTER AROUND THE TIMING OF THE COLD FRONT. STILL LOOKS LIKE THE BULK OF THE PRECIPITATION WILL BE ALONG AND JUST BEHIND THE COLD FRONT...WITH SHORT RANGE MODELS REALLY DIFFERENT WITH THE TIMING. AM LEANING TOWARDS A SREF MEAN/NAM SOLUTION WHICH SHOULD WIND DOWN PRECIP CHANCES THROUGH THE EVENING. ANOTHER SURGE OF COLD AIR...WHICH MAY BE THE ACTUAL FRONT IS BEGINNING TO SLIDE ACROSS WESTERN NEBRASKA AND MAY SEE ANOTHER AREA OF CONVECTION DEVELOP ALONG IT IN THE NORTHWEST. IF STORMS CAN GET GOING IN THE SOUTHEAST...STORM MOTIONS REMAIN PARALLEL TO THE SFC FORCING MAY SEE SOME TRAINING OF CELLS AND A HEAVY RAIN THREAT. OVERNIGHT COOLER AND MORE HUMID AIR WORKS INTO THE AIR WORKS INTO THE AREA. SOUNDINGS INDICATE FAIRLY DEEP SATURATED AIRMASS ACROSS MUCH OF THE AREA AND WITH WIDESPREAD OROGRAPHIC FORCING WILL LIKELY SEE THE DEVELOPMENT OF FOG AND STRATUS...WITH PERHAPS DRIZZLE IN THE WEST. TOMORROW-TOMORROW NIGHT...WIDESPREAD STRATUS AND FOG WILL BE ONGOING THROUGH THE MORNING HOURS AND POSSIBLY INTO THE EARLY AFTERNOON AS EASTERLY WINDS BEHIND THE COLD FRONT WILL HELP MAINTAIN STRATUS. ALTHOUGH CLOUDS SHOULD SEVERELY LIMIT HEATING...SOUNDING PROFILES INDICATE POTENTIAL FOR SHALLOW CONVECTION TO DEVELOP DURING THE AFTERNOON WITH PEAK HEATING. RIGHT NOW IT DOESNT LOOK LIKE DEEP CONVECTION BUT COLD SEE A FEW LIGHT SHOWERS. ANY PRECIPITATION WILL BE DIURNALLY BASED AND BE DONE BEFORE SUNSET. WITH MOIST AIRMASS IN PLACE AND POSSIBLY SMALL DIURNAL RANGES...ENVIRONMENT SHOULD BE PRECONDITIONED FOR ANOTHER ROUND OF FOG DESPITE WINDS BECOMING MORE SOUTHERLY. THURS-FRIDAY...H5 RIDGE WILL BEGIN TO REAMPLIFY AND SHIFT EASTWARD ACROSS THE AREA. A WEAK SHORTWAVE TROUGH WILL SLIDE OVER THE AREA ON THURSDAY...AND WITH DEVELOPING SFC TROUGH WILL LEAVE ISOLATED POPS GOING IN THE EVENING. ALSO WILL THROW IN SOME PATCHY FOG UNDER THE SFC RIDGE AXIS FOR FRIDAY MORNING. STILL A LITTLE UNSURE ABOUT HOW MUCH DRIER THIS AIRMASS WILL BE...BUT IF THERE IS ANY RESIDUAL MOISTURE AROUND THE EASTERN CWA WILL BE IN A GOOD SPOT FOR FOG DEVELOPMENT. ON FRIDAY COOL SFC HIGH WILL CONTINUE TO BUILD INTO THE AREA. AS UPPER RIDGE OVERSPREADS THE REGION...LEADING TO DRY CONDITIONS. IN THE EXTENDED (FRIDAY AFTERNOON-TUESDAY)...GFS ENSEMBLES CONTINUE TO SHOW FAIRLY LOW DEVIATIONS ACROSS THE AREA THROUGH THE EXTENDED PERIOD. SOME SMALL AMPLIFICATION DIFFERENCES EXIST BETWEEN THE ECMWF AND THE OPERATIONAL GFS...BUT OVERALL DIFFERENCES ARE SMALL WITH THE SYNOPTIC HEIGHT FIELD. ENSEMBLE CONFIDENCE PLOTS AT GLD SHOW VERY LOW STANDARD DEVIATIONS THROUGH THE EXTENDED...SO WILL LIKELY KEEP FORECAST NEAR 06Z GFS MEAN. ALL IN ALL...LITTLE CHANGES WERE NEEDED TO THE GOING FORECAST...ALTHOUGH AM STILL CONCERNED THAT SFC HIGH WILL HOLD TEMPS BACK A LITTLE AND ALSO BRING IN SOME DRIER AIR LEADING TO COOLER LOWS. WILL KEEP TEMPS A FEW DEGREES COOLER THAN AVAILABLE GUIDANCE. && .AVIATION... ISOLATED -TSRA ARE POSSIBLE FOR BOTH KGLD AND KMCK TAF SITES THROUGH 00Z WITH A CONTINUED CHANCE AT KMCK FOR A FEW HOURS THEREAFTER AS A TROUGH/WIND SHIFT LINE LINGERS IN THE AREA. AS WINDS SWITCH TO THE EAST/NORTHEAST AFTER 06Z EXPECT LOW CLOUDS/CIGS TO MOVE INTO THE AREA FROM THE NORTH. IFR CONDITIONS FOR CIGS EXPECTED IN THE KMCK AREA BY 09Z AND AT KGLD AROUND OR SHORTLY AFTER 08Z FOR BOTH CIGS AND VIS. UPSLOPE COMPONENT AND MOISTURE FAVOR THE WESTERN 1/3 OF THE TRI-STATE AREA INCLUDING THE KGLD AREA FOR POSSIBLE DENSE FOG. FORECAST SOUNDINGS ALSO SUGGEST SOME DRIZZLE...FOR NOW HAVE LEFT THE DRIZZLE OUT AND DIDNT GET TOO LOW ON THE CIGS GIVEN ITS STILL 9+ HOURS AWAY. EXPECT THE LOW CIGS/FOG TO CONTINUE THROUGH AT LEAST 16Z BEFORE GOING TO MVFR SHORTLY THEREAFTER. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM/DDT
Hazardous weather outlook, Aug 28, 11:15 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT TUE AUG 28 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1015 AM MDT TUE AUG 28 2007 /1115 AM CDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA FROM THE WEST PROVIDING ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THE HIGHEST PROBABILITY OF THUNDERSTORMS WILL BE ALONG AND AHEAD OF A SURFACE TROUGH EXTENDING FROM MCCOOK NEBRASKA TO NORTON...HILL CITY AND GOVE KANSAS LATE IN THE DAY THROUGH EARLY EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UPSLOPE CONDITIONS MAY CAUSE A FEW THUNDERSTORMS OVER EASTERN COLORADO THURSDAY AND FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH ANY OF THE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY EVENING FOR THOSE IN RED WILLOW...NORTON...GRAHAM AND GOVE COUNTIES. DDT
In the hours before
Local storm report, Aug 28, 8:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM MDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 6 SSE BOGUE 39.28N 99.64W
08/28/2007 E0.88 INCH GRAHAM KS PUBLIC
ALSO ESTIMATED WIND GUST TO 60 MPH.
&&
JDKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:19 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 26 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.